Alabama, 2013Hail and Damaging Winds in Alabama, April 28, 2013
April 28, 2013 · NWS HUN · 5 events in 2 counties and zones
A broken line of severe storms produced scattered wind damage in portions of north Alabama early on April 28th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broken line of severe storms produced scattered wind damage in portions of north Alabama early on April 28th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 27, 11:20 PM CST, 55 minutes earlier.
Area forecast discussion, Apr 27, 11:20 PM CST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1220 AM CDT SUN APR 28 2013
.UPDATE...
FOR 06Z TAFS
&&
.DISCUSSION...
/ISSUED 936 PM CDT SAT APR 27 2013/
SFC LOW WAS OVER WRN TN WITH CDFNT JUST WEST OF THE MS RIVER AND WARM
FRONT EXTENDING ACROSS NRN AL. MEANWHILE THE UPPER LOW WAS OVER NERN
MO. STILL NOT OUT OF THE WOODS FOR SOME STORMS OVERNIGHT...BUT THE
THREAT OF WIDESPREAD SVR WX HAS DIMINISHED. THERE STILL COULD BE A
FEW STORMS THAT COULD PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...
AND LOCALLY HEAVY DOWNPOURS.
07
&&
.AVIATION...
FOR 06Z TAFS...A LINE OF SHRA/TSRA...AHEAD OF A CDFNT WILL AFFECT
THE TAF SITES BY 07Z AT KMSL AND 08Z AT KHSV. THIS MAY REDUCE
CONDITIONS TO MVFR BTWN 07-11Z. COVERAGE AND TIMING OF PCPN WILL BE
DIFFICULT FOR THIS FCST PACKAGE...BUT A SLOW MOVING UPPER LOW WILL
KEEP THE CHC OF SHRA/TSRA IN TAFS THRU 00Z SUNDAY EVENING. AS THE
UPPER LOW MOVES EAST SUNDAY NIGHT...SHRA/TSRA ACTIVITY WILL SLOWLY
DIMINISH. EXPECT MAINLY VFR CONDITIONS THRU MOST OF THE FCST
PERIOD...EXCEPT FOR IFR/MVFR IN TSRA. MODELS ALSO ARE HINTING AT MVFR
CEILINGS DEVELOPING ARND 04/05Z SUNDAY NIGHT.
07/SL.77
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Apr 27, 8:19 PM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
919 PM CDT SAT APR 27 2013
ALZ001>010-016-TNZ076-096-097-281000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
919 PM CDT SAT APR 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
A FEW SHOWERS OR THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT.
MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP OVERNIGHT AS A
COLD FRONT APPROACHES THE REGION. SOME OF THESE THUNDERSTORMS COULD
PRODUCE GUSTY WINDS...FREQUENT LIGHTNING... AND LOCALLY HEAVY
DOWNPOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH SUNDAY MORNING. GUSTY
WINDS...SMALL HAIL AND HEAVY RAINFALL WILL AGAIN BE POSSIBLE WITH
SOME OF THE STRONGER STORMS. MULTIPLE ROUNDS OF HEAVY RAINFALL OVER
THE SAME AREAS MAY ALSO RESULT IN MINOR FLOODING OF ROADS AND LOW
LYING AREAS.
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE ON MONDAY WITH GUSTY
WINDS AND HEAVY RAINFALL BEING THE PRIMARY THREATS.
AN ADDITIONAL CHANCE FOR SHOWERS AND THUNDERSTORMS WILL OCCUR ON
THURSDAY AHEAD OF A STRONG COLD FRONT.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
UNLIKELY OVERNIGHT.
BCC
In the hours before
Special weather statement, Apr 27, 6:45 PM CST, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
745 PM CDT SAT APR 27 2013
ALZ016-280130-
CULLMAN AL-
745 PM CDT SAT APR 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CULLMAN COUNTY
UNTIL 830 PM CDT...
AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM CULLMAN TO 7 MILES
SOUTHWEST OF GOOD HOPE TO SUMITON. THIS LINE OF STRONG STORMS WAS
MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS OF 50 TO 55 MPH WILL
BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CULLMAN...HANCEVILLE...GOOD HOPE...HOLLY POND...GARDEN CITY...
FAIRVIEW...SOUTH VINEMONT AND COLONY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM
THE PARENT THUNDERSTORM. SEEK SAFE SHELTER INSIDE A BUILDING OR
VEHICLE.
&&
LAT...LON 3389 8701 3389 8709 3401 8700 3424 8694
3426 8646 3425 8652 3412 8660 3412 8663
3409 8668 3409 8669 3405 8668 3406 8671
3403 8670 3395 8679 3396 8682 3394 8682
3391 8692 3387 8693 3386 8699
TIME...MOT...LOC 0040Z 257DEG 27KT 3417 8688 3401 8692 3383 8706
70/DDSpecial weather statement, Apr 27, 11:48 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1248 AM CDT SUN APR 28 2013
ALZ002-003-280630-
COLBERT AL-FRANKLIN AL-
1248 AM CDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLBERT AND
FRANKLIN COUNTIES UNTIL 130 AM CDT...
AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RED BAY...MOVING NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...RED BAY...LITTLEVILLE AND VINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSSED.
&&
LAT...LON 3460 8814 3475 8786 3473 8781 3474 8775
3449 8756 3432 8808 3432 8817 3433 8817
TIME...MOT...LOC 0545Z 240DEG 46KT 3441 8816
SL.77Thunderstorm Wind, Colbert
- When
- April 28, 12:15 AM CST to 12:18 AM CST
- Where
- Colbert County, 1.53 mi NW of Crooked Oak
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.597, -87.817
A tree was downed by thunderstorm winds on Wagnon Mountain Road, about a mile and a half northwest of Crooked Oak, Alabama.
Thunderstorm Wind, Colbert
- When
- April 28, 12:36 AM CST to 12:37 AM CST
- Where
- Colbert County, 3.15 mi NNE of Crooked Oak
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.624, -87.787
A tree was downed by thunderstorm winds on Loop Road, about 9 miles south-southwest of Tuscumbia, Alabama.
Thunderstorm Wind, Colbert
- When
- April 28, 12:40 AM CST to 12:41 AM CST
- Where
- Colbert County, 1.82 mi N of Littleville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.606, -87.671
A tree was downed onto a power line by thunderstorm winds about two miles north of Littleville, Alabama.
Hail, Limestone
- When
- April 28, 1:22 AM CST to 1:23 AM CST
- Where
- Limestone County, 2 mi WNW of Capshaw
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.781, -86.833
Quarter size hail was reported.
Hail, Colbert
- When
- April 28, 3:15 AM CST to 3:16 AM CST
- Where
- Colbert County, Barton
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.730, -87.880
Nickel size hail was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Puerto Rico, April 28 to 29, 20131 death · 3 injured · 1 event
- Flooding in Michigan, April 28 to 30, 2013$5.1 million · 6 events
- Tornadoes and Hail in Georgia, April 28, 2013$3.1 million · EF0 · 12 events
- Rip Current in Florida, April 28, 20139 injured · 1 event
- Damaging Winds and Heavy Rain in Texas, April 28, 2013$59,000 · 56 kt wind · 6 events
- Flooding in Minnesota, April 28 to 30, 2013$30,000 · 6 events
- High Wind in Montana, April 28 to 29, 201359 kt wind · 17 events
- Tornado and Damaging Winds in Georgia, April 28, 2013$16,000 · EF0 · 4 events
- Tornado and Damaging Wind in South Carolina, April 28, 2013$14,000 · EF0 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 28, 20133 events
- Flash Flooding in Tennessee, April 28, 20133 events
- Flooding in Alabama, April 28, 20133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437488, 437485, 437486, 437489, 437490.